Feeds:
Posts
Comments

….continuing on from last post.

I was certainly discouraged by my Psych Doctor to admit myself to a clinic to begin a tapering process even as I had reached 120mg per day. He believed that I would most likely become poly-drugged. However, the alternative option wasn’t any better, as he had no answers and no proper training to help me to taper. In fact, at one point when I suggested getting off the medications, he told me it would be fine for me to just stop taking them – Cold Turkey! Thankfully my intuition told me not to stop suddenly. In retrospect, after many hours spent researching the Net, I learned that stopping them cold turkey could have brought about a life-threatening seizure.

Two months later, and having paid into Private Health Insurance, I admitted myself into a private clinic. During the waiting period leading up to my admittance I spent many hours distracting myself from the misery I was in by researching the Net. I found that there were Benzodiazepine Withdrawal Support Groups set up and running with many, many people from all walks of life and from all around the globe that found themselves in the same boat. Most of the Admins who ran these groups were people who had been detoxed rapidly (as is the way taught in medical schools) and had become so ill as a result that they had to reinstate back to their previous doses and try to find a way to get off safely with their sanity intact.

Advertisements

I hope this blog may find it’s way to someone else who is going through what is commonly called Benzodiazepine Withdrawal Syndrome and that they may find some comfort and support in the knowing that they are not alone in this. There are hundreds of thousands of people worldwide that are trying to get themselves free from this poison that the body so easily develops a dependence upon. We know this now due to having access to the Internet. What we also discover is that we have little to no support, nor understanding from the doctors/psychiatrists who prescribed it for us in the first place. We find that we are very much on our own at this point when we also discover that this medication is harder than heroin to withdraw from.

I am planning to blog the last part of my taper coming off a Benzodiazepine medication that I had been prescribed for 14 years prior to breaking down/hitting rock-bottom due to Interdose Withdrawals four years ago and voluntarily admitting myself to a private clinic to attempt to taper after two failed tapers at home.

When we are prescribed this medication for whatever reason we are not informed of the way our body will build up a tolerance to it, which means we need to updose regularly to get the same results we got from it in the first place. Eventually we are even worse off when the medication is doing us more harm than any benefits we may have had previously and we have no where to turn except to try and get off it.

In my case I was prescribed Serepax ( Oxazepam ) – a short half-life benzodiazepine by a well meaning but grossly uninformed psychiatrist, for profound tinnitus – ringing in the ears and an inability to handle any stress after being chemically poisoned during house renovations which left me bedridden with Chronic Fatigue Syndrome.

In 2000 when I fell ill and ended up disabled I was initially started on a dose of 5mg Serepax once a day to help me sleep. Fourteen years later that dose had become 120mg per day and that’s when I hit rock bottom- again. I was suffering from “interdose withdrawal syndrome”

white and beige medicine
Photo by Pixabay on Pexels.com

and the drugs were no longer working for me and were now working against me. I was actually worse then than I had been when I was first started on the medication. After reporting this to my Psych Doctor, and after several admissions to hospital, it was suggested to me that I start taking Valium as well to help counteract the horrendous symptoms I was experiencing. I couldn’t believe what I was being told and I asked my doctor “Where does this end?”- a question he was unable to answer.

…….to be continued